MAUDE Adverse Event Report: HUDSON 22MM HTD NIV CIRC KIT; HUMIDIFIER NEBULIZER KIT

HUDSON 22MM HTD NIV CIRC KIT; HUMIDIFIER NEBULIZER KIT
Model Number IPN913838
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "pediatric patient on trach collar was receiving 6lpm.The neptune alarmed and the nurse noticed that the circuit had melted near the patient temperature probe port.It was confirmed that the temperature probe at the patient wye was not connected to the circuit and they feel this may of caused the circuit to melt".It was reported that the circuit was replaced.No patient injury or harm reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one full 870-98kit circuit for investigation.During visual inspection one large melted section was observed.The melted section had melted all the way through the tubing.It was observed that there were no breaks or bunches of wires in the tubing.The heated wires used in this circuit were insulated with a clear plastic flexible insulator coating with blue stripes.The melted section of the tubing was located at 2.25" from the end without the heated wire.The melted portion of tubing measured approximately 4".The resistance of the circuit was measured to be 13.7 ohms, which is within specification of 12.8-14.3 ohms.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No issues or discrepancies were found which could potentially be related to this complaint.No non-conformance reports were originated for the lot in question that can be associated to the complaint reported.The dhr shows that the product was assembled and inspected according to specifications.The ifu for this product states, "do not place tubing on patient's skin.Do not cover tubing with sheets, blankets, towels, clothing, or other materials." the complaint of a breathing circuit melting has been confirmed.Since all heated wire circuit product codes are inspected 100% before leaving the manufacturing facility, it is unlikely that the failure was present at the time of release.A device history record review was performed with no evidence to suggest a manufacturing related issue.The root cause for the failure is unintentional user error.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HUDSON 22MM HTD NIV CIRC KIT
Common Device Name
HUMIDIFIER NEBULIZER KIT
MDR Report Key11329896
Report Number3004365956-2021-00036
Device Sequence Number1151468
Product Code OGG
UDI-Device Identifier14026704660466
UDI-Public14026704660466
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN913838
Device Catalogue Number870-98KIT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HUDSON CONCHA NEPTUNE; HUDSON CONCHA NEPTUNE